MAUDE Adverse Event Report: CORDIS CORPORATION GC 9F .098 STR 55CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION GC 9F .098 STR 55CM; CATHETER, PERCUTANEOUS
Model Number 598943P
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17850141 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, particles (suspect tiny cardboard fragments) were found inside sterile pouch of 9f.098 straight (str) 55cm vista brite tip guiding catheters.Sixteen (16) boxes were affected.These recent units (16 in total) were not involved in any procedure.They were discovered during inspection at the warehouse level.They were not even opened.There was no reported patient injury.The devices will not be returned for analysis.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.This report is related to the following reports: 9616099-2020-03963 9616099-2020-03964 9616099-2020-03965 9616099-2020-03966 9616099-2020-03967 9616099-2020-03968 9616099-2020-03969 9616099-2020-03971 9616099-2020-03972 9616099-2020-03973 9616099-2020-03974 9616099-2020-03975 9616099-2020-03976 9616099-2020-03977 9616099-2020-03978.
 
Additional Manufacturer Narrative
After further review of additional information received.This report is related to the following reports: 9616099-2020-03963, 9616099-2020-03964, 9616099-2020-03965, 9616099-2020-03966, 9616099-2020-03967, 9616099-2020-03968, 9616099-2020-03969, 9616099-2020-03971, 9616099-2020-03972, 9616099-2020-03973, 9616099-2020-03974, 9616099-2020-03975, 9616099-2020-03976, 9616099-2020-03977, 9616099-2020-03978.As reported, particles (suspect tiny cardboard fragments) were found inside sterile pouch of 9f.098 straight (str) 55cm vista brite tip (vbt) guiding catheters.Sixteen (16) boxes were affected.These recent units (16 in total) were not involved in any procedure.They were discovered during inspection at the warehouse level.They were not even opened.There was no reported patient injury.Three pictures were initially received for analysis and later sixteen devices were received for analysis.Per picture analysis, the complaint could not be properly evaluated at the time due to the product was not received to proceed with a complete evaluation.Recently, sixteen sterile vbt guide catheters (gc 9f.098 str 55cm) with the outer boxes and inner pouch packaging were received for analysis.Per visual analysis of the received units, the sterility of the pouches was confirmed.The units were received perfectly sealed.However, stains were observed on the mounting cards inside the sealed pouches of the 16 units.Per pet analysis, it was concluded that the contamination detected in the mounting card is not confirmed.Per our procedures, up to three no larger than 0.050¿ inclusions / stains per card are allowed.The number of stains does not exceed three (3), and the stains identified do not measure above 0.050.¿ the units were randomly numbered / identified from unit one to unit sixteen to perform the analysis.(b)(4) per visual analysis, one stain was observed and measured <.040¿ which is considered acceptable per the procedure.A product history record (phr) review of lot: 17850141 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿packaging / pouch / box-foreign material - in sterile package¿ was confirmed for all sixteen devices due to the stains observed on the received units.However, per investigation results and after measuring the stains, it was concluded that the units were acceptable according to the procedure.According to the safety information in the instructions for use ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.¿ ¿warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ users are trained to inspect for signs of damage prior to and during use.Any product with damage or sterility concerns is not to be used, as was done in this case.Therefore, the potential for patient injury / death occurring as a result of the observed stains is remote.Neither the phr review nor the product analyses suggest that the event could be related to the manufacturing process of the units.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
GC 9F .098 STR 55CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10665180
Report Number9616099-2020-03962
Device Sequence Number2506868
Product Code DQY
UDI-Device Identifier20705032019092
UDI-Public20705032019092
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K925131
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number598943P
Device Catalogue Number598943P
Device Lot Number17850141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/23/2020
11/20/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/17/2020
12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.